Alert archive / Arizona / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 39, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 21, 2009, 6:53 PM MST for Gila County, Maricopa County, Arizona. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2009, 6:53 PM MST (01:53 UTC)
- Expired
- Aug 21, 2009, 7:45 PM MST
- In force
- 52 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties Gila County, AZ, Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 58 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 2800 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 220153 SVRPSR AZC007-013-220245- /O.NEW.KPSR.SV.W.0039.090822T0153Z-090822T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 653 PM MST FRI AUG 21 2009 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA... NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 745 PM MST * AT 647 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PUNKIN CENTER TO 22 MILES SOUTHEAST OF RIO VERDE...OR ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF ROOSEVELT TO 11 MILES NORTHEAST OF APACHE JUNCTION...AND MOVING NORTHWEST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUNFLOWER AND THE BEELINE HIGHWAY. BRIEF HEAVY RAIN AND INTENSE CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THESE STORMS. LAT...LON 3388 11126 3348 11133 3365 11177 3400 11171 TIME...MOT...LOC 0152Z 133DEG 16KT 3388 11131 3352 11142 $$ DG
3 follow-up statements
000 WWUS55 KPSR 220214 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 714 PM MST FRI AUG 21 2009 AZC007-220222- /O.CAN.KPSR.SV.W.0039.000000T0000Z-090822T0245Z/ GILA AZ- 714 PM MST FRI AUG 21 2009 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GILA COUNTY IS CANCELLED... LAT...LON 3389 11140 3354 11144 3365 11177 3400 11171 TIME...MOT...LOC 0212Z 133DEG 16KT 3389 11154 3361 11153 $$ AZC013-220245- /O.CON.KPSR.SV.W.0039.000000T0000Z-090822T0245Z/ MARICOPA AZ- 714 PM MST FRI AUG 21 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR NORTHEASTERN MARICOPA COUNTY... AT 711 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SUNFLOWER TO 9 MILES EAST OF FORT MCDOWELL...OR ALONG A LINE EXTENDING FROM 23 MILES NORTHEAST OF FOUNTAIN HILLS TO 13 MILES EAST OF FOUNTAIN HILLS...MOVING NORTHWEST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO VERDE PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BRIEF BUT VERY HEAVY RAIN CAN ALSO BE EXPECTED AS THE STORMS MOVE THROUGH. && LAT...LON 3389 11140 3354 11144 3365 11177 3400 11171 TIME...MOT...LOC 0212Z 133DEG 16KT 3389 11154 3361 11153 $$ WOODALL
000 WWUS55 KPSR 220233 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 733 PM MST FRI AUG 21 2009 AZC013-220245- /O.CON.KPSR.SV.W.0039.000000T0000Z-090822T0245Z/ MARICOPA AZ- 733 PM MST FRI AUG 21 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR NORTHEASTERN MARICOPA COUNTY... AT 729 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RIO VERDE...OR 10 MILES NORTHEAST OF FOUNTAIN HILLS...MOVING WEST AT 20 MPH. STRONG WINDS ARE LIKELY MOVING OUT TO THE EAST AND SOUTHEAST OF THE STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE DAMAGING WIND THREAT...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. VERY HEAVY RAIN IS ALSO OCCURRING WITH THE STORM...WHICH MAY RESULT IN LOCAL AREAS OF RUNOFF. && LAT...LON 3389 11140 3354 11144 3365 11177 3400 11171 TIME...MOT...LOC 0231Z 112DEG 16KT 3375 11167 $$ WOODALL
000 WWUS55 KPSR 220244 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 744 PM MST FRI AUG 21 2009 AZC013-220253- /O.EXP.KPSR.SV.W.0039.000000T0000Z-090822T0245Z/ MARICOPA AZ- 744 PM MST FRI AUG 21 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARICOPA COUNTY WILL EXPIRE AT 745 PM MST... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND THE WARNING WILL BE ALLOWED TO EXPIRE. BRIEF BUT VERY HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THE STORMS. LAT...LON 3389 11140 3354 11144 3365 11177 3400 11171 TIME...MOT...LOC 0243Z 112DEG 16KT 3377 11173 $$ WOODALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:55 PM MST, 3 hours 58 minutes earlier.
Area forecast discussion, Aug 21, 2:55 PM MST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 255 PM MST FRI AUG 21 2009 ...SEVERE STORMS WITH STRONG WINDS AND BLOWING DUST POSSIBLE THIS EVENING... .SYNOPSIS... MONSOON MOISTURE WILL BE RETURNING TO THE REGION WITH VIGOR THE NEXT 24 TO 48 HOURS AS THE FLOW ALOFT SHIFTS TO A SOUTHERLY DIRECTION. SEVERAL UPPER LEVEL DISTURBANCES WILL BE INTERACTING WITH THIS MOISTURE AND CAUSE PERIODS OF SHOWERS AND THUNDERSTORMS OVER THE WEEKEND. SOME OF THE STORMS COULD BE SEVERE THIS EVENING...AND COULD ALSO PRODUCE LOCALLY VERY HEAVY RAINFALL. EARLY NEXT WEEK...THE FLOW ALOFT WILL TURN TO A MORE SOUTHWEST DIRECTION...RESULTING IN A MARKED DECREASE IN THUNDERSTORM ACTIVITY. TEMPERATURES THIS WEEKEND WILL BE MUCH COOLER...WITH A WARMING TREND EXPECTED NEXT WEEK. && .DISCUSSION... MORNING DISCUSSION... INGREDIENTS COMING TOGETHER FOR AN ACTIVE EVENING ACROSS THE FORECAST AREA. MODELS IN GOOD AGREEMENT THAT UPPER DIFFLUENCE WILL BE QUITE PRONOUNCED BETWEEN THE CUTOFF LOW OFF THE SOUTHERN CA COAST AND THE FOUR CORNERS ANTICYCLONE. DEBRIS CLOUDS ASSOCIATED WITH CONVECTION ACROSS NORTHERN MEXICO WILL INITIALLY INHIBIT HEATING AND DESTABILIZATION ACROSS THE SW DESERTS. HOWEVER...CONDITIONS ARE RIPE ACROSS SE AND SOUTH-CENTRAL AZ WITH SURFACE DEWPOINTS IN THE MID 50S. TWC 12Z SOUNDING SHOWS 25 KT EASTERLY FLOW IN THE MID-LEVELS...THOUGH THIS IS EXPECTED TO STRENGTHEN DURING THE DAY. MOST LIKELY SCENARIO WOULD BE THAT STORMS ACROSS PIMA COUNTY PROPAGATE NORTHWESTWARD WITH STRONG MOISTURE CONVERGENCE AND ADDITIONAL ACTIVITY DEVELOPING IN THE PHOENIX METRO AREA. TONIGHT...GIVEN THE FLOW E/SELY FLOW...UPSTREAM TWC SOUNDING IS REPRESENTATIVE OF THE ATMOSPHERE ACROSS THE FORECAST AREA AND INDICATES THAT WINDS HAVE INCREASED IN THE MID-LEVELS TO ROUGHLY 30 KT AT 15K FT. CONVECTION IS ALREADY FIRING ACROSS EASTERN AZ AND SEE NO REASON WHY THIS ACTIVITY SHOULDNT HOLD TOGETHER AS IT REACHES THE LOWER DESERTS LATE THIS AFTERNOON AND THIS EVENING. POPS REMAIN AT 30 PERCENT FOR THE PHOENIX METRO AREA. HOWEVER...STRONG WINDS AND BLOWING DUST FROM DISTANT THUNDERSTORMS ARE EVEN MORE LIKELY. LOW-LEVEL MOISTURE CONVERGENCE AHEAD OF OUTFLOW BOUNDARIES WILL BE THE PRIMARY LIFTING MECHANISM. ANY CELLS THAT DO DEVELOP HAVE THE POTENTIAL TO PRODUCE WINDS IN EXCESS OF 60 MPH. FAVORABLE DYNAMICS IN THE FORM OF STRONG UPPER LEVEL DIFFLUENCE AND INCREASING DEEP LAYER SHEAR WILL KEEP STORMS GOING AFTER MIDNIGHT. SAT...WIND FIELDS ARE EXPECTED TO WEAKEN AS THE VORT LOBE LIFTS NORTHWARD THROUGH THE FORECAST AREA. CONSEQUENTLY...THE FOCUS WILL SHIFT FROM SEVERE STORMS TO FLASH FLOODING...NOT WIDESPREAD...BUT CERTAINLY A POSSIBILITY. GFS/NAM-WRF IN GENERALLY GOOD AGREEMENT THAT THE HEAVIEST RAIN IS EXPECTED IN THE VICINITY OF THE CO RIVER OR PERHAPS SE CA. WITH THE EXTENSIVE CLOUD COVER...CONSIDERABLY COOLER CONDITIONS ARE EXPECTED. MAXES WILL STRUGGLE TO REACH THE LOWER-MID 90S IN THE LOWER DESERTS...WHICH WOULD MAKE IT THE COOLEST DAY SINCE EARLY-MID JUNE FOR SOME SPOTS. PREVIOUS DISCUSSION... BY SUNDAY...MAIN LOW WILL STILL BE OFFSHORE BUT BEGINNING TO LIFT NEWD...COMING ASHORE SUNDAY NIGHT/EARLY MONDAY. AMS WILL STILL BE PRIMED TO INTERACT WITH ANY DYNAMICS THAT MAY BE ASSOCD WITH THE LOW...AND THIS COULD COME AS 40-50KT JET LIFTS THRU THE AREA SUNDAY INTO MONDAY. CHANCE POPS STILL APPEAR TO BE IN ORDER...ESPECIALLY AZ PORTION OF CWA. BY TUESDAY...THE WX SHOULD BEGIN TO SETTLE DOWN AS WE LOSE THE DYNAMICS AND AMS BEGINS TO DRY OUT SIGNIFICANTLY AS FLOW TURNS TO A MORE W/SWLY DIRECTION BEHIND TROUGH. WILL LEAVE SLIGHT CHANCES GOING MAINLY IN ZONE 24 TUESDAY THRU THURSDAY. EXPECT TEMPS TO WARM BACK UP CLOSE TO NORMALS. && .AVIATION... KPHX AND KIWA... WLY SFC WINDS DEVELOPED BY 19Z...AND COULD OCNLY GUST TO 20 KTS TIL AROUND 23Z. WITH A STRONGER JET CORE DEVELOPING TO OUR SOUTHEAST...ANY CONVECTION THAT FORMS WILL PROBABLY BE STEERED INTO THE METRO AREA THIS EVENING. NOT AS CONFIDENT ON SEEING A SOUTHWEST OUTFLOW WIND...BUT ITS BEGINNING TO APPEAR TO BE MORE OF AN EASTERLY COMPONENT WITH GOOD POTENTIAL FOR WINDS OVER 35 TO 40 KTS. TIMING OF THIS EVENT IS STILL UP IN THE AIR...AND LATER AMDS WIBIS. ALSO...SOME BLDU WITH VSBYS AT OR BLO 5 MILES AFT 01Z IS STILL POSSIBLE FOR THE EVENING RUSH. KIPL AND KBLH... STRONG PUSH OF GULF AIR ONGOING WITH GOOD SLY WINDS ALONG THE LOWER CO RIVER VALLEY INTO THE IMPERIAL VALLEY. CLOUDS WILL CONTINUE TO SLOWLY THICKEN THROUGH THE DAY...WITH SHRA/TSTM ACTIVITY BCMG MORE LIKELY LATER THIS EVENING. NOW THERES BETTER CONFIDENCE OF A BLOWING DUST EVENT WITH VSBYS LESS THAN 3 MILES AT KIPL AFT 23Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SUNDAY THROUGH THURSDAY... A MORE SEASONABLE PATTERN OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON SUNDAY AND MONDAY WILL GIVE WAY TO A DRIER REGIME BY THE MIDDLE OF THE WEEK. THE MINIMUM RH IN THE LOWER DESERT ZONES WILL DROP INTO THE 15 TO 20 PERCENT RANGE BY WEDNESDAY...WITH GENERALLY LIGHT WINDS. NO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR THIS PERIOD. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...HIRSCH/ESTLE AVIATION...SIPPLE/INIGUEZ FIRE WEATHER...SIPPLE
Hazardous weather outlook, Aug 21, 5:33 AM MST, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 533 AM MST FRI AUG 21 2009 AZZ022-023-027-028-221245- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 533 AM MST FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA BY LATE AFTERNOON AND INTO THE NIGHTTIME HOURS. THE STRONGEST STORMS COULD BE SEVERE...CAPABLE OF PRODUCING GUSTY...POTENTIALLY DAMAGING WINDS OF 58 MPH OR MORE...VERY HEAVY RAIN AND SMALL HAIL. GUSTY OUTFLOW WINDS COULD ALSO PRODUCE AREAS OF DENSE BLOWING DUST BEFORE THE RAIN BEGINS. DANGEROUS CLOUD-TO-GROUND LIGHTNING IS ALSO LIKELY WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ON SATURDAY...SOME OF WHICH COULD PRODUCE LOCALLY HEAVY RAIN. ON SUNDAY AND MONDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND BRIEF HEAVY RAIN POSSIBLE...AS WELL AS DANGEROUS CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-221245- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 533 AM MST FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA BY AFTERNOON AND INTO THE NIGHTTIME HOURS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 50 MPH OR MORE... BRIEF HEAVY RAIN AND SMALL HAIL. DANGEROUS CLOUD-TO-GROUND LIGHTNING IS ALSO LIKELY WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ON SATURDAY...SOME OF WHICH COULD PRODUCE LOCALLY HEAVY RAIN. ON SUNDAY AND MONDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS WITH SMALLER CHANCES OF STORMS TUESDAY THROUGH THURSDAY. GUSTY WINDS AND BRIEF HEAVY RAIN WILL BE POSSIBLE...AS WELL AS DANGEROUS CLOUD-TO- GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ030>033-221245- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 533 AM MST FRI AUG 21 2009 /533 AM PDT FRI AUG 21 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA BY AFTERNOON AND INTO THE NIGHTTIME HOURS. THE STRONGEST STORMS COULD BE SEVERE...CAPABLE OF PRODUCING GUSTY...POTENTIALLY DAMAGING WINDS OF 58 MPH OR MORE...VERY HEAVY RAIN AND HAIL. GUSTY OUTFLOW WINDS COULD ALSO PRODUCE AREAS OF DENSE BLOWING DUST BEFORE THE RAIN BEGINS. DANGEROUS CLOUD-TO-GROUND LIGHTNING IS ALSO LIKELY WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ON SATURDAY...SOME OF WHICH COULD PRODUCE LOCALLY HEAVY RAIN. ON SUNDAY AND MONDAY THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND BRIEF HEAVY RAIN POSSIBLE...AS WELL AS DANGEROUS CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
In the hours before
Special weather statement, Aug 21, 6:43 PM MST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
643 PM MST FRI AUG 21 2009
AZZ022>024-028-220230-
GILA AZ-MARICOPA AZ-PINAL AZ-
643 PM MST FRI AUG 21 2009
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 730 PM MST
AT 640 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF THUNDERSTORMS EXTENDING FROM PUNKIN CENTER TO JUST NORTH OF
QUEEN VALLEY. STRONGEST STORMS EXISTED FROM JUST SOUTH OF PUNKIN
CENTER TO NEAR TORTILLA FLAT. GUSTY WINDS IN EXCESS OF 40
MPH...BRIEF HEAVY RAIN...AND INTENSE CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE STORMS AS THEY MOVE TOWARD THE WEST AT 15 MPH.
MEANWHILE...OUTFLOW FROM STORMS OVER SOUTHEAST YAVAPAI COUNTY WAS
PUSHING SOUTH ACROSS FAR NORTHERN MARICOPA COUNTY.
SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF NORTH-CENTRAL AND
NORTHEAST MARICOPA COUNTY BY 730 PM...WITH GUSTY OUTFLOW WINDS
POSSIBLY AFFECTING MUCH OF CENTRAL AND NORTHEAST MARICOPA
COUNTY...INCLUDING CENTRAL AND EASTERN PORTIONS OF THE GREATER
PHOENIX AREA...BY 8 PM.
LAT...LON 3331 11157 3331 11219 3389 11226 3401 11212
3397 11183 3395 11151 3375 11110 3331 11102
TIME...MOT...LOC 0134Z 180DEG 0KT 3366 11132
DGThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:43 PM MST | Special Weather Statement | PSR | 47 min | |
| Aug 21, 7:25 PM MST | Special Weather Statement | PSR | 65 min | |
| Aug 21, 7:47 PM MST | Special Weather Statement | PSR | Maricopa | 58 min |
| Aug 21, 7:59 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 61 min |
| Aug 21, 8:34 PM MST | Areal Flood Advisory | PSR | Maricopa | 116 min |
| Aug 21, 8:41 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 49 min |
| Aug 21, 9:16 PM MST | Special Weather Statement | PSR | Pinal | 59 min |
| Aug 22, 2:59 PM MST | Special Weather Statement | PSR | 61 min | |
| Aug 22, 4:07 PM MST | Flash Flood Warning | PSR | Maricopa | 113 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.